Journal of Applied Mathematics

Invariant Regions and Global Existence of Solutions for Reaction-Diffusion Systems with a Tridiagonal Matrix of Diffusion Coefficients and Nonhomogeneous Boundary Conditions

Abdelmalek Salem

Full-text: Open access

Abstract

The purpose of this paper is the construction of invariant regions in which we establish the global existence of solutions for reaction-diffusion systems (three equations) with a tridiagonal matrix of diffusion coefficients and with nonhomogeneous boundary conditions after the work of Kouachi (2004) on the system of reaction diffusion with a full 2-square matrix. Our techniques are based on invariant regions and Lyapunov functional methods. The nonlinear reaction term has been supposed to be of polynomial growth.

Article information

Source
J. Appl. Math., Volume 2007 (2007), Article ID 12375, 15 pages.

Dates
First available in Project Euclid: 27 February 2008

Permanent link to this document
https://projecteuclid.org/euclid.jam/1204126691

Digital Object Identifier
doi:10.1155/2007/12375

Mathematical Reviews number (MathSciNet)
MR2365984

Zentralblatt MATH identifier
1166.35338

Citation

Salem, Abdelmalek. Invariant Regions and Global Existence of Solutions for Reaction-Diffusion Systems with a Tridiagonal Matrix of Diffusion Coefficients and Nonhomogeneous Boundary Conditions. J. Appl. Math. 2007 (2007), Article ID 12375, 15 pages. doi:10.1155/2007/12375. https://projecteuclid.org/euclid.jam/1204126691


Export citation

References

  • A. Friedman, Partial Differential Equations of Parabolic Type, Prentice-Hall, Englewood Cliffs, NJ, USA, 1964.
  • D. Henry, Geometric Theory of Semilinear Parabolic Equations, vol. 840 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1984.
  • A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, vol. 44 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1983.
  • S. Kouachi, ``Global existence of solutions for reaction-diffusion systems with a full matrix of diffusion coefficients and nonhomogeneous boundary conditions,'' Electronic Journal of Qualitative Theory of Differential Equations, no. 2, pp. 1--10, 2002.
  • J. Smoller, Shock Waves and Reaction-Diffusion Equations, vol. 258 of Fundamental Principles of Mathematical Science, Springer, New York, NY, USA, 1983.
  • S. Kouachi, ``Existence of global solutions to reaction-diffusion systems with nonhomogeneous boundary conditions via a Lyapunov functional,'' Electronic Journal of Differential Equations, no. 88, pp. 1--13, 2002.